Alert archive / Indiana / Red Flag Warnings in 2010
Red Flag Warning 7, NWS Indianapolis, IN
NWS Indianapolis, IN issued this red flag warning at Oct 21, 2010, 3:08 AM EDT for 39 counties in Indiana. It took effect at Oct 21, 2010, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2010, 3:08 AM EDT (07:08 UTC)
- In effect from
- Oct 21, 2010, 2:00 PM EDT
- Expired
- Oct 21, 2010, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2749 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780 WWUS83 KIND 210708 RFWIND URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 308 AM EDT THU OCT 21 2010 ...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON... .A COMBINATION OF CONTINUED DRY CONDITIONS...LOW AFTERNOON RELATIVE HUMIDITIES...AND STRONG GUSTY WINDS WILL LEAD TO CRITICAL FIRE DANGER CONDITIONS ONCE AGAIN THIS AFTERNOON. INZ021-028>031-035>049-051>057-060>065-067>072-211515- /O.UPG.KIND.FW.A.0006.101021T1800Z-101022T0000Z/ /O.NEW.KIND.FW.W.0007.101021T1800Z-101022T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 308 AM EDT THU OCT 21 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN INDIANA...21...28...29...30...31...35...36...37...38 ...39...40...41...42...43...44...45...46...47...48 ...49...51...52...53...54...55...56...57...60...61 ...62...63...64...65...67...68...69...70...71...72 FUEL MOISTURES AVERAGING 7 TO 8 PERCENT...ALONG WITH AFTERNOON RELATIVE HUMIDITY APPROACHING 25 PERCENT AND WINDS OF 15 TO 20 MPH WITH GUSTS AROUND 25 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SMF
3 follow-up statements
461 WWUS83 KIND 211500 RFWIND URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1100 AM EDT THU OCT 21 2010 ...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON... .A COMBINATION OF CONTINUED DRY CONDITIONS...LOW AFTERNOON RELATIVE HUMIDITIES...AND STRONG GUSTY WINDS WILL LEAD TO CRITICAL FIRE DANGER CONDITIONS ONCE AGAIN THIS AFTERNOON AND EARLY THIS EVENING. INZ021-028>031-035>049-051>057-060>065-067>072-212300- /O.CON.KIND.FW.W.0007.101021T1800Z-101022T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1100 AM EDT THU OCT 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. FUEL MOISTURES AVERAGING 7 TO 8 PERCENT...ALONG WITH AFTERNOON RELATIVE HUMIDITY APPROACHING 25 PERCENT AND WINDS OF 15 TO 20 MPH WITH GUSTS AROUND 25 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN THIS AFTERNOON AND EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RYAN
635 WWUS83 KIND 211936 RFWIND URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 336 PM EDT THU OCT 21 2010 ...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING... .A COMBINATION OF CONTINUED DRY CONDITIONS...MINIMUM RELATIVE HUMIDITIES OF 20-30%...AND GUSTY NORTHWEST WINDS OF 25 TO 30 MPH WILL LEAD TO CRITICAL FIRE DANGER CONDITIONS ONCE AGAIN FOR THE REST OF THIS AFTERNOON AND EARLY THIS EVENING. INZ021-028>031-035>049-051>057-060>065-067>072-220000- /O.CON.KIND.FW.W.0007.000000T0000Z-101022T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 336 PM EDT THU OCT 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. MINIMUM RELATIVE HUMIDITIES WILL REMAIN BELOW 30% INTO THE EARLY EVENING...WITH NORTHWEST WINDS AT 15 TO MPH GUSTING TO 25 TO 30 MPH. THIS WILL MAINTAIN CRITICAL FIRE WEATHER CONDITIONS FOR THE REST OF THE AFTERNOON AND EARLY EVENING. WINDS WILL QUICKLY DIMINISH AND RELATIVE HUMIDITIES WILL RISE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RYAN
855 WWUS83 KIND 220008 RFWIND URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 808 PM EDT THU OCT 21 2010 ...RED FLAG WARNING HAS EXPIRED... .THE RED FLAG WARNING IS NO LONGER IN EFFECT. INZ021-028>031-035>049-051>057-060>065-067>072-220115- /O.EXP.KIND.FW.W.0007.000000T0000Z-101022T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 808 PM EDT THU OCT 21 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN INDIANA...21...28...29...30...31...35...36...37...38 ...39...40...41...42...43...44...45...46...47...48 ...49...51...52...53...54...55...56...57...60...61 ...62...63...64...65...67...68...69...70...71...72 WINDS WILL CONTINUE TO QUICKLY DIMINISH THIS EVENING...LOWERING THE FIRE THREAT. $$ 77/TDUD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this red flag warning went out at Oct 21, 1:15 AM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 21, 1:15 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 115 AM EDT THU OCT 21 2010 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... TIGHT PRESSURE GRADIENT ACROSS THE AREA THROUGH THURSDAY EVENING FROM PASSAGE OF A LOW PRESSURE SYSTEM THROUGH NORTHEAST CANADA WILL KEEP GUSTY WINDS ACROSS THE AREA TOMORROW. LOW HUMIDITIES THURSDAY AFTERNOON WILL KEEP FIRE DANGER HIGH. THURSDAY NIGHT HIGH PRESSURE WILL BUILD INTO THE AREA BEFORE THE PATTERN BEGINS TO CHANGE AND ALLOW FOR CHANCES OF PRECIPITATION FROM SATURDAY ON. && .NEAR TERM /OVERNIGHT/... MAIN FOCUS OF THE UPDATE THIS EVENING IS ON FIRE WEATHER. CONDITIONS ARE IMPROVING AND BECOMING LESS SUPPORTIVE FOR FIRE GROWTH THIS EVENING AS WINDS HAVE QUICKLY SLACKENED TO 10-15MPH WITH SUNSET. RELATIVE HUMIDITIES ARE ALSO RECOVERING AS TEMPS FALL...RUNNING GENERALLY IN THE 35-45% RANGE NOW AS OF 00Z. FOR THESE REASONS...HAVE ALLOWED THE RED FLAG WARNING TO EXPIRE. SKIES WILL STAY MAINLY CLEAR OVERNIGHT AS A WEAK COLD FRONT SITUATED FROM CENTRAL LOWER MICHIGAN WEST INTO EASTERN IOWA DROPS SOUTH ACROSS THE FORECAST AREA. MID LEVEL CLOUDS ASSOCIATED WITH THE FRONT AND SHARP MID LEVEL SHORT WAVE WILL TRACK ACROSS THE GREAT LAKES OVERNIGHT...BUT SHOULD LARGELY REMAIN NORTHEAST OF THE FORECAST AREA. WINDS WILL SHIFT TO W/NW IN WAKE OF THE FRONTAL PASSAGE. SAW NO REASON TO ADJUST TEMPS AS WINDS LIKELY WILL NOT FULLY DECOUPLE. EXPECT LOWS IN THE LOWER AND MID 40S. ZONE AND GRID UPDATES OUT. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... FOCUS IS AGAIN ON WINDS AND DEW POINTS FOR THURSDAY AND HOW THESE WILL AFFECT FIRE WEATHER. ALSO ON TEMPERATURES FOR THURSDAY NIGHT AND FROST POTENTIAL. FOUND A CONSENSUS OF RAW MODEL DATA SEEMED TO FIT THE AFTERNOON MIX DOWN OF DEW POINTS THE BEST AND HAS VERIFIED FAIRLY WELL. THIS YIELDS DEW POINTS IN THE MID TO UPPER 20S IN THE AFTERNOON AND HUMIDITY AROUND/BELOW 25 PERCENT. FOR WINDS USED THE MOS CONSENSUS AND SHOULD SEE 10 TO AROUND 15 KTS SUSTAINED WITH GUSTS ABOVE 20 FROM MOMENTUM TRANSFER. CRITERIA SHOULD BE THERE FOR RED FLAG AND THUS WILL CONTINUE THE FIRE WEATHER WATCH FOR THURSDAY AFTERNOON. FOR HIGH TEMPERATURES THURSDAY WENT WITH THE WARMER MAV NUMBERS IN THE 60S AS SHOULD AGAIN SEE FULL SUNSHINE. THURSDAY NIGHT SHOULD SEE MOSTLY CLEAR SKIES WITH LIGHT SUBSIDENCE WITH THE HIGH MOVING OVERHEAD. THUS WINDS WILL ALSO DROP OFF QUICKLY AS THE HIGH ARRIVES BEHIND THE FRONT AROUND 0 Z. TEMPERATURES WILL DROP RAPIDLY WITH THE CLEAR SKIES AND LIGHT WINDS AND THUS KEPT THE PATCHY FROST GOING IN THE EARLY MORNING FRIDAY. AGAIN USED A CONSENSUS FOR FRIDAY HIGH TEMPERATURES WITH WARM ADVECTION AND MOSTLY SUNNY SKIES. LOWS IN THE 40S FOR FRIDAY NIGHT WITH 850 MB TEMPERATURES AROUND 10 - 12C. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... GFS ENS LOOK LIKE SATURDAY IS NOW STILL IN MORE OF A RIDGING PATTERN. WHILE NAM IS STILL SHOWING ARRIVAL OF PRECIPITATION THE OPERATIONAL GFS IS PUSHING IT NORTH INITIALLY. HAVE DECREASED POPS AND MOVED THEM WEST AS A RESULT. BY SAT NIGHT/SUNDAY THE 500 MB PATTERN IS FLATTER AND THUS MORE CONDUCIVE TO PRECIPITATION. GOING CHANCE POPS OK AND BEST FORCING RIGHT NOW LOOKS LIKE SUNDAY AFTERNOON INTO THE EVENING AND WENT UP TO 50 PERCENT THEN. CHANCES THEN CONTINUE THROUGH THE PERIOD. PUT THUNDER IN WHEN INSTABILITY IS AT LEAST MARGINAL AND TOOK IT OUT WHEN MU CAPES WERE NIL. && .AVIATION.../DISCUSSION FOR THE 21/06Z TAFS/... VFR CONDITIONS WILL PREVAIL THROUGH THE ENTIRE TAF PERIOD...BUT THE MAIN CONCERN WILL CONTINUE TO BE STRONG NORTHWEST WINDS WITH SUSTAINED SPEEDS OF 10 TO 15KTS AND GUSTS TO 27KTS AT KIND TOMORROW AFTERNOON. THERE IS ALSO CONCERN OF LLWS OVER THE FIRST FEW HOURS WITH 2000FT WINDS AROUND 40KTS AND SFC WINDS BETWEEN 5 TO 10KTS. WIND THREAT WILL DIMINISH BY TOMORROW AFTERNOON AS UPPER LEVEL TROUGH PUSHES OUT OF THE GREAT LAKES REGION. && .IND WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR INZ021-028>031-035>049-051>057-060>065-067>072. && SYNOPSIS...CP/RYAN NEAR TERM...RYAN SHORT TERM...CP LONG TERM....CP AVIATION...TDUD/NIELD
Hazardous weather outlook, Oct 20, 8:06 PM EDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 806 PM EDT WED OCT 20 2010 INZ021-028>031-035>049-051>057-060>065-067>072-211000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 806 PM EDT WED OCT 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DRY CONDITIONS AND GUSTY NORTHWEST WINDS THURSDAY AFTERNOON WILL ONCE AGAIN LEAD TO ENHANCED FIRE DANGER FOR CENTRAL INDIANA. WIND GUSTS OF 25 TO 30 MPH AND RELATIVE HUMIDITIES OF 20 TO 30 PERCENT ARE EXPECTED AGAIN FOR THURSDAY AFTERNOON. FROST WILL ONCE AGAIN BE A POSSIBILITY EARLY FRIDAY MORNING AS TEMPERATURES FALL INTO THE LOWER AND MID 30S ACROSS MUCH OF CENTRAL INDIANA. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH TUESDAY. THESE STORMS ARE NOT ANTICIPATED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FIRE RELATED INCIDENTS ON THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 3:14 PM EDT | Frost Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 18 hr |
Nearby
Red Flag Warnings in Indiana, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.